MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID CARD

BIOMÉRIEUX, INC. VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID CARD
Catalog Number 21343
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states contacted biomérieux to report a misidentification of candida glabrata as candida zellanoides in association with the vitek® 2 yeast (yst) identification (id) test kit.The candida glabrata result was obtained from biofire and morphology plate.The customer indicated they no longer has the patient strains.In addition, the customer was not willing to provide additional details regarding patient symptoms, treatments, outcomes, etc.There was no indication or report from the laboratory that the discrepant result led to any adverse event related to a patient's state of health.Biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in the united states contacted biomérieux to report a misidentification of candida glabrata as candida zellanoides in association with the vitek® 2 yeast (yst) identification (id) test kit.An internal biomérieux investigation was performed.Set up information was not provided by the customer; however, the customer indicated they were also getting low discrimination results and that the instrument was due for preventive maintenance (pm).After pm was completed, the customer reported they were no longer having issues.Two (2) lab reports were submitted that both showed a very good identification of c.Zeylanoides with two (2) atypical positive reactions (2kga, naga) for an identification of c.Glabrata according to the yst knowledge base.An increased number of atypical positive reactions can indicate contamination, mixed culture, use of non-recommended media or other user set up errors or an atypical strain.It is possible that the atypical reactions may have been caused by the instrument since the issues resolved after pm.However, without the strain or raw data, it is not possible to further evaluate the cause of the misidentification.Vitek 2 yst lot 2430541203 met final quality control (qc) criteria and passed qc performance testing.

Brand Name
VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT
Common Device Name
VITEK® 2 YST ID CARD
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7287032
Report Number1950204-2018-00083
Device Sequence Number16601085
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
CL. I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2019
Device Catalogue Number21343
Device Lot Number2430541203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1